Michigan, 2025

Tornado in Michigan, July 26, 2025

July 26, 2025 · NWS DTX · 1 event in 1 county or zone

Several low-topped supercells developed along a warm front during the afternoon hours of July 26th, 2025, one of which produced a tornado.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

Several low-topped supercells developed along a warm front during the afternoon hours of July 26th, 2025, one of which produced a tornado.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at Jul 26, 3:03 PM EST, 15 minutes earlier. Its key messages:

  • Rounds of showers and thunderstorms continue late this afternoon through this evening. Heavy rainfall and flooding remain the primary hazards, although a few storms could generate damaging wind gusts.
  • Heat and humidity build Sunday and Monday as high temperatures return to the lower 90s with heat index near 100 through early next week.
  • Heat breaks with passage of a cold front around the Tuesday night period followed by much cooler and less humid air for the late week period.
Area forecast discussion, Jul 26, 3:03 PM EST, 15 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
403 PM EDT Sat Jul 26 2025

.KEY MESSAGES...

- Rounds of showers and thunderstorms continue late this afternoon
  through this evening. Heavy rainfall and flooding remain the
  primary hazards, although a few storms could generate damaging wind
  gusts.

- Heat and humidity build Sunday and Monday as high temperatures
  return to the lower 90s with heat index near 100 through early next
  week.

- Heat breaks with passage of a cold front around the Tuesday night
  period followed by much cooler and less humid air for the late week
  period.

&&

.DISCUSSION...

Thunderstorms and heavy rainfall remain the forecast highlight for
late today and this evening, set up by a few mesoscale features that
have taken control of convective trends this afternoon and are set
to persist through the evening. Morning convection in central Lower
Mi morphed into a mini MCV to help focus surface based storms along
the outflow-warm front hybrid west to east near the M-46 corridor at
forecast issuance. Backed low level flow produced a few mini
supercell structures in the stronger updrafts which remain a concern
while the boundary sets up favorably to focus additional storms as
the southern Lake Michigan MCV moves across Lower Mi this evening.
Heavy rain is still the primary hazard in this area as training
clusters are favored along the west to east boundary. A similar west
to east boundary has more of a differential heating origin toward
the Ohio border but also poses a heavy rain threat with a boost of
additional activity possible off the south flank of the Lake Mi MCV.
Scattered convective clusters fill in between the two boundaries as
some thinning of mid/high clouds occurs and MLCAPE briefly gets into
the 1000-1500 J/kg range. All of these smaller scale scenarios are
feeding off the very high moisture content within a broad 2 inch PW
axis along and south of the front. Better prospects for the Marginal
Risk of severe intensity are shifting farther south into IN/OH while
a stray precip loaded damaging wind gust remains possible in the
strongest SE Mi storms this evening.

Remaining convection and showers within the frontal zone slide
through SE Mi mid to late evening changing the forecast focus toward
a new round of heat and humidity to finish the weekend. The
composite outflow/front settles south of the Ohio border after
midnight and dissipates toward sunrise bringing an end to this round
of convection. The frontal passage is facilitated by eastward
passage of the 500 mb short wave/MCV combo followed by convincing
larger scale subsidence during the late night into Sunday morning.
This is indicated with good model consensus by the short wave ridge
centered on the upper MS valley at 12z, and by a corresponding
pocket of dry 850-500 mb mean RH. Weak surface high pressure follows
Sunday but with little to no air mass change leaving morning clouds
breaking up into a shallow cumulus in the afternoon. A mostly sunny
peak heating scenario helps lift temperatures toward 90 while Td
holds at least in the lower 70s for peak index in the upper 90s.
Light and variable wind becomes SW to then help temperatures take a
step up into the Lower 90s Monday bringing afternoon heat index
toward the 100 F Head Advisory threshold.

Monday is set up to be the peak day for heat and humidity but the
temperature is also vulnerable to convective debris clouds or even a
stray afternoon shower/storm. SE Mi remains on the southern storm
track periphery tied to northern Ontario low pressure and the front
trailing into the northern Plains. This system is expected to
generate clusters of convection with a broad model signal for
propagation downstream along the larger scale instability gradient.
It is favorable from a conceptual model perspective but still has
low predictability so far downstream from the larger scale low
pressure and frontal system Monday and Monday night. Storm potential
increases Tuesday into Tuesday night as the Midwest cold front moves
through Lower Mi followed by much cooler and less humid weather for
the late week period.

&&

.MARINE...

Multiple waves of showers and thunderstorms are expected through
tonight across the Great Lakes. A warm front is draped across the
Saginaw Valley and Thumb regions, which has led to some rotating
thunderstorms near the waters. A waterspout cannot be ruled out in
these locations. Otherwise, the best opportunity for strong storms
with wind gusts over 40 knots will be for Lake St Clair and Lake
Erie where instability is greatest. The warm front will continue to
lift north overnight and shift flow to the southwest by Sunday
morning. A drier day is in store on Sunday as high pressure builds
in briefly, which generally caps thunderstorm chances. Unsettled
weather continues into early next week before a pattern transition
is expected as a cold front tracks through the area.

&&

.HYDROLOGY...

Warm and humid air continues to fuel showers and thunderstorms this
afternoon and tonight. The anomalously moist airmass carries 2 inch
PW in addition to warm cloud depths supporting efficient rainfall
rates. The greatest coverage of storms occurs generally north of the
I-69 corridor and toward the Ohio border. These areas have greater
potential for torrential rainfall threats due to this moisture-laden
airmass. Rainfall rates in excess of 2"/hr are likely under the
strongest storms (even weaker storms will be capable of rates at or
above 1"/hr). Localized flooding is expected especially in urban and
low lying/flood prone areas. More impactful flooding is possible
should storms train over the same locations.

&&

.PREV DISCUSSION...
Issued at 131 PM EDT Sat Jul 26 2025

AVIATION...

IFR and MVFR ceilings were quite pesky this morning and slow to
erode, and in some areas are still in the process of mixing out. An
area of showers and storms have developed late this morning along
the MI/IN/OH, with more persistent showers and developing
thunderstorms up near MBS. As the afternoon and evening hours
progress, the upstream mid-level wave will track east across the
area. An uptick in moisture transport and increasing PWATs also
arrives with this shortwave, which will favor a continued uptick in
coverage of showers and thunderstorms. As numerous waves of ripple
through the region this afternoon and into the late evening hours, a
few rounds of showers and storms are expected. Have a TEMPO group
for this first round, with PROB30 mentions for the late evening and
overnight potential for now. There will be minimal airmass changes
tonight after convection exits the area, thus it appears likely that
we will see a period of MVFR to IFR stratus early Sunday morning.
Drier air aloft arriving during the day on Sunday introduced better
opportunity for ceilings to scatter out during the late morning and
early afternoon hours.

For DTW/D21 Convection...Convection has begun to develop within the
D21/DTW airspace and will continue to impact the area through the
rest of the afternoon and into the evening hours. There remains the
potential for another round of showers and storms overnight, mainly
between 03-07Z. Gusty winds and reduced visibilities from heavy rain
are the main concerns with any stronger thunderstorms through this
evening.

THRESHOLD PROBABILITIES...

* Moderate to high in ceilings aob 5000 feet today and tonight.

* Moderate in thunderstorms this afternoon and evening. Low tonight.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...None.
Lake Huron...None.
Lake St Clair...None.
Michigan waters of Lake Erie...None.
&&

DISCUSSION...BT
MARINE.......MV
HYDROLOGY....BT
AVIATION.....JA

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Jul 26, 3:17 PM EST, 1 minute before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
417 PM EDT Sat Jul 26 2025

MIZ047>049-053>055-060>063-068>070-075-076-082-083-270900-
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer-
St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe-
417 PM EDT Sat Jul 26 2025

This hazardous weather outlook is for southeast Michigan.

.DAY ONE...Tonight

Showers and thunderstorms continue for the rest of today through
this evening. There is a Marginal Risk of severe thunderstorms south
of M-59 for a localized damaging wind threat. The primary hazard is
torrential rainfall under any storm which could lead to localized
flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Heat and humidity return Sunday through the early week. Heat indices
could approach 100F Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not planned for this afternoon and tonight.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-270900-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
417 PM EDT Sat Jul 26 2025

This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.

.DAY ONE...Today and Tonight

Showers and thunderstorms are expected throughout this afternoon and
this evening. There is a Marginal Risk of severe thunderstorms over
Lakes St Clair and Erie for localized damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Additional chances for thunderstorms return early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not currently planned for this afternoon and
tonight.

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

KDK/BT

In the hours before

Special weather statement, Jul 26, 12:50 PM EST, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
150 PM EDT Sat Jul 26 2025

MIZ082-261830-
Lenawee MI-
150 PM EDT Sat Jul 26 2025

...STRONG THUNDERSTORMS WILL IMPACT LENAWEE COUNTY THROUGH 230 PM
EDT...

At 150 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Onsted to 7 miles east of Morenci to near
Archbold. Movement was east at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Adrian around 155 PM EDT.
  Tecumseh and Blissfield around 205 PM EDT.
  Deerfield and Britton around 215 PM EDT.

Other locations impacted by these storms include Seneca, Manitou
Beach-Devils Lake, Macon, Ogden Center, Canandaigua, Ridgeway,
Tipton, Palmyra, Sand Creek, and Jasper.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4171 8432 4200 8436 4207 8415 4208 8378
      4172 8376
TIME...MOT...LOC 1750Z 268DEG 29KT 4195 8417 4174 8407 4150 8427

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MV
Special weather statement, Jul 26, 1:16 PM EST, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
216 PM EDT Sat Jul 26 2025

MIZ075-076-083-261900-
Monroe MI-Washtenaw MI-Wayne MI-
216 PM EDT Sat Jul 26 2025

...STRONG THUNDERSTORMS WILL IMPACT MONROE...SOUTHWESTERN WAYNE AND
SOUTHEASTERN WASHTENAW COUNTIES THROUGH 300 PM EDT...

At 216 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Britton to Dundee to near Ottawa Lake.
Movement was east at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Taylor, Romulus, Monroe, Flat Rock, Milan, Dundee, Carleton,
Temperance, Trenton, Ida, Belleville, Luna Pier, Petersburg, Maybee,
Lambertville, Ottawa Lake, Willis, Woodhaven, La Salle, and
Gibraltar.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4172 8346 4173 8346 4172 8376 4208 8377
      4208 8391 4211 8394 4225 8338 4210 8314
      4190 8326 4190 8330 4182 8337 4172 8341
TIME...MOT...LOC 1816Z 254DEG 32KT 4206 8384 4196 8370 4170 8382

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JA
Special weather statement, Jul 26, 1:39 PM EST, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
239 PM EDT Sat Jul 26 2025

MIZ049-261945-
Huron MI-
239 PM EDT Sat Jul 26 2025

...STRONG THUNDERSTORMS WILL IMPACT HURON COUNTY THROUGH 345 PM
EDT...

At 238 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms capable of producing a landspout along a line extending
from Kinde to Bad Axe to near Owendale. Movement was east at 30 mph.

HAZARD...Landspouts and wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Strong thunderstorms will be near...
  Bad Axe around 245 PM EDT.
  Ubly and Port Hope around 300 PM EDT.
  Harbor Beach around 310 PM EDT.

Other locations impacted by these storms include Redman, Parisville,
Huron City, White Rock, Ivanhoe, Rapson, Grindstone City, Ruth,
Pinnebog, and Port Crescent State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4411 8289 4406 8285 4401 8272 4400 8270
      4384 8259 4369 8257 4367 8332 4381 8313
      4399 8315
TIME...MOT...LOC 1838Z 253DEG 25KT 4395 8302 4382 8303 4371 8322

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

TF
Special weather statement, Jul 26, 2:29 PM EST, 49 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
329 PM EDT Sat Jul 26 2025

MIZ049-055-262030-
Huron MI-Sanilac MI-
329 PM EDT Sat Jul 26 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL SANILAC AND
SOUTHEASTERN HURON COUNTIES THROUGH 430 PM EDT...

At 329 PM EDT, Doppler radar was tracking strong thunderstorms
capable of producing a landspout along a line extending from 7 miles
southwest of Harbor Beach to near Ubly. Movement was east at 20 mph.

HAZARD...Landspouts and wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
Harbor Beach, Forestville, Helena, Minden, Ruth, Tyre, Parisville,
and White Rock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4362 8298 4382 8280 4386 8261 4384 8259
      4362 8255
TIME...MOT...LOC 1929Z 259DEG 19KT 4377 8277 4366 8287

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

JA
Special weather statement, Jul 26, 2:29 PM EST, 49 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
329 PM EDT Sat Jul 26 2025

MIZ054-262030-
Tuscola MI-
329 PM EDT Sat Jul 26 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL TUSCOLA COUNTY THROUGH
430 PM EDT...

At 328 PM EDT, Doppler radar was tracking a strong thunderstorm near
Caro, moving east at 25 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Kingston around 345 PM EDT.

Other locations impacted by this storm include Wilmot, East Dayton,
Gilford, Deford, Watrousville, and Richville.

People attending Tuscola County Fair should seek safe shelter
immediately!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4340 8311 4339 8310 4333 8311 4334 8370
      4349 8370 4358 8311
TIME...MOT...LOC 1928Z 264DEG 23KT 4341 8342

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

MV
Special weather statement, Jul 26, 3:16 PM EST, 2 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
416 PM EDT Sat Jul 26 2025

MIZ055-262115-
Sanilac MI-
416 PM EDT Sat Jul 26 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN SANILAC COUNTY THROUGH
515 PM EDT...

At 415 PM EDT, Doppler radar was tracking a strong thunderstorm
exhibiting periodic rotation over Marlette, moving east at 35 mph.

HAZARD...Landspouts and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

This strong thunderstorm will be near...
  Croswell and Applegate around 450 PM EDT.
  Lexington around 500 PM EDT.

Other locations impacted by this storm include Decker, Snover, Juhl,
Elmer, Watertown, and Lexington Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4322 8252 4322 8299 4323 8300 4328 8300
      4328 8311 4329 8312 4333 8312 4333 8310
      4348 8311 4347 8255
TIME...MOT...LOC 2015Z 275DEG 29KT 4336 8308

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MV

The radar

The Detroit radar (KDTX), 116 km away, was scanning. The volume nearest the first event began at 20:17 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Sanilac

When
July 26, 3:18 PM EST to 3:21 PM EST
Where
Sanilac County, 1.89 mi WSW of Deckerville Lamont A to 0.52 mi S of Deckerville Lamont A
Rating
EF1
Path length
1.67 mi
Path width
100 yd
Reported by
NWS Storm Survey
Coordinates
43.569, -82.685

The tornado touched down west of Maple Grove Road and south of|Richmondville Road. Based on drone footage from the Sanilac County|Sheriff, it was determined that the tornado started along the|southwest edge of a sugar beet field. The tornado then tracked|slightly north moving across an adjacent corn field. As the |tornado moved east, tree damage was noted on either side of Maple |Grove Road. Numerous large tree limbs were snapped and carried 50 |to 100 yards to the east and northeast. The top of a large pine |tree was torn off a nearby tree and impaled a semi- truck. A few |vehicles were picked up by the tornado, moved about 15 to 20 yards|and pivoted by about 180 degrees. A nearby large farm building |sustained damage to the back wall and lost a few roof panels. |These roof panels were found approximately 1000 yards to the east |in a nearby wheat field. Numerous vehicles sustained damage, with |a few blown out windows and a large camper was flipped on its |side. The tornado continued east and moved over mainly farm |fields, resulting in damage to corn and sugar beet crops. A |distinct path, about 50 yards wide, of corn was flattened in a |convergent pattern across these farm fields. The continued path |across sugar beet fields was less discernible on the ground, but |more visible in aerial footage from the Michigan State Police. |After crossing numerous farm fields, the tornado continued east |and impacted another property near Loree Road, where a large |machine shed and small shed were destroyed. Debris was scattered |into the field crossing Loree Road. The tornado continued to move |east, but quickly dissipated after causing some minor tree damage |closer to Richmondville Road. Maximum winds were estimated at 95 mph.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2025Every state in 2025This day in weather historyThe tornado archive for Michigan, 2025Warnings in Michigan, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1269910.